EconPapers    
Economics at your fingertips  
 

Valuation of cancer and microbial disease risk reductions in municipal drinking water: An analysis of risk context using multiple valuation methods

Wiktor Adamowicz, Diane Dupont, Alan Krupnick () and Jing Zhang

Journal of Environmental Economics and Management, 2011, vol. 61, issue 2, 213-226

Abstract: We examine the value of health risk reductions (microbial illnesses/deaths and bladder cancer illnesses/deaths) in the context of drinking water quality treatment by public systems. When we assume that combined mortality and morbidity risk reductions are equally spread in the future; our results suggest that microbial risk-reduction programs have higher value than cancer risk-reduction programs, but that mortality risk reduction values are not significantly different for cancer and microbials. However, when a 25-year cancer latency is accounted for and a 5% discount rate is used, the value of cancer mortality risk reductions exceeds the value for microbial risk reductions. We also address a number of methodological issues, including performance of alternative choice experiment estimation (CE) techniques, relationship of CE to contingent valuation results, and implications for incorporating morbidity and mortality endpoints in the same survey instrument.

Keywords: Microbial; risks; Cancer; risks; Mortality; risk; Morbidity; risk; Risk; context; Public; health; risks; Value; of; statistical; life; Municipal; drinking; water (search for similar items in EconPapers)
Date: 2011
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (63)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0095-0696(10)00106-3
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jeeman:v:61:y:2011:i:2:p:213-226

Access Statistics for this article

Journal of Environmental Economics and Management is currently edited by M.A. Cole, A. Lange, D.J. Phaneuf, D. Popp, M.J. Roberts, M.D. Smith, C. Timmins, Q. Weninger and A.J. Yates

More articles in Journal of Environmental Economics and Management from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:jeeman:v:61:y:2011:i:2:p:213-226